advertisement
Question
Posted by: B | 2009-11-09

access water

Hi Doc- My hubby has currently developed water specially in the leg/feet area. He has seen a GP, he said it could be comming from the veins. He took urine test with the dip stick and no proteins were found. He gave him water tablets n suggested he elevate his feet every night. How does your veins give off water and why does the body develope excess water? Educate me please. What test needs to be done and how do you control the problem.

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo B
Swelling of the feet can happen because you have heart failure (heart can't pump the blood away from the legs fast enough and then fluid accumulates) or you have incompetent veins - blood gets pumped back to the heart but keep on falling back because the valves do not work in the legs, or if the body loses a lot of protein the fluid tends to move to the tissue from the veins, causing swelling.
So one needs to check for heart failure, kidney failure and varicose veins.Treatment depends on the cause.
dR Bets
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cyberdoc | 2009-11-09

Hallo B
Swelling of the feet can happen because you have heart failure (heart can't pump the blood away from the legs fast enough and then fluid accumulates) or you have incompetent veins - blood gets pumped back to the heart but keep on falling back because the valves do not work in the legs, or if the body loses a lot of protein the fluid tends to move to the tissue from the veins, causing swelling.
So one needs to check for heart failure, kidney failure and varicose veins.Treatment depends on the cause.
dR Bets
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement